A vitamin B supplement currently on the market is putting consumers in the hospital due to its being infused with steroids, the U.S. Food and Drug Administration reports.
The Federal agency has been cracking down on the dangerous supplements, which contain two unlisted and potentially-dangerous steroids: dimethazine and methasterone. Such drugs are occasionally used by athletes in order to increase performance, but they can have serious side effects such as liver damage, muscle cramping and myalgia, along with a disruption in normal menstruation in female users.
The FDA is taking steps to crack down on these dangerous vitamins; it reminds consumers that products with undisclosed steroids in the ingredients are a serious health risk and are illegal as well. Though no deaths have yet been reported in conjunction with the steroids, there are reports of hospitalizations after consumers have used the vitamins.
The FDA’s crackdown is meant to ensure consumers are not subject to unknown ingredients that could cause potentially life-threatening complications. People should be aware of what products they are taking, and producers of health supplements should not be allowed to pass off their products as pure when they are in fact tainted with substances that may cause serious injuries.